Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 367, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 25, 2019, 8:48 PM CDT for Kingman County, Sedgwick County, Sumner County, Kansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2019, 8:48 PM CDT (01:48 UTC)
- Expired
- Sep 25, 2019, 9:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kingman County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 35 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
233
WUUS53 KICT 260148
SVRICT
KSC095-173-191-260245-
/O.NEW.KICT.SV.W.0367.190926T0148Z-190926T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
848 PM CDT Wed Sep 25 2019
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Southwestern Sedgwick County in south central Kansas...
Southeastern Kingman County in south central Kansas...
Northern Sumner County in south central Kansas...
* Until 945 PM CDT.
* At 848 PM CDT, severe thunderstorms were located along a line
extending from 11 miles northeast of Nashville to Norwich to near
Clearwater to near Belle Plaine, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mulvane, Clearwater, Belle Plaine, Conway Springs, Oxford, Norwich,
Viola, Murdock, Zenda, Spivey, Cleveland, Rago, Riverdale and
Wellington Airport.
This includes Interstate 35 between Mile Markers 20 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3736 9780 3739 9781 3739 9831 3764 9829
3758 9744 3743 9715 3726 9717
TIME...MOT...LOC 0148Z 177DEG 8KT 3752 9824 3748 9784 3746 9751 3734
9729
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
111
WWUS53 KICT 260205
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
905 PM CDT Wed Sep 25 2019
KSC095-173-191-260245-
/O.CON.KICT.SV.W.0367.000000T0000Z-190926T0245Z/
Sedgwick KS-Kingman KS-Sumner KS-
905 PM CDT Wed Sep 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHWESTERN SEDGWICK...SOUTHEASTERN KINGMAN AND NORTHERN SUMNER
COUNTIES...
At 904 PM CDT, severe thunderstorms were located along a line
extending from 10 miles northeast of Nashville to near Viola to near
Clearwater to near Belle Plaine, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mulvane, Clearwater, Belle Plaine, Conway Springs, Oxford, Norwich,
Viola, Murdock, Zenda, Spivey, Cleveland, Rago, Riverdale and
Wellington Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3736 9780 3739 9781 3739 9831 3764 9829
3758 9744 3743 9715 3726 9717
TIME...MOT...LOC 0204Z 231DEG 11KT 3754 9827 3751 9773 3748 9742 3736
9724
HAIL...1.00IN
WIND...60MPH
$$780
WWUS53 KICT 260233
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
933 PM CDT Wed Sep 25 2019
KSC095-173-191-260245-
/O.CON.KICT.SV.W.0367.000000T0000Z-190926T0245Z/
Sedgwick KS-Kingman KS-Sumner KS-
933 PM CDT Wed Sep 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHWESTERN SEDGWICK...SOUTHEASTERN KINGMAN AND NORTHERN SUMNER
COUNTIES...
At 932 PM CDT, severe thunderstorms were located along a line
extending from 11 miles east of Nashville to 5 miles west of Viola to
near Clearwater to near Belle Plaine, and are nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mulvane, Clearwater, Belle Plaine, Conway Springs, Oxford, Norwich,
Viola, Murdock, Zenda, Spivey, Cleveland, Rago, Riverdale and
Wellington Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3736 9780 3739 9781 3739 9831 3764 9829
3758 9744 3743 9715 3726 9717
TIME...MOT...LOC 0232Z 222DEG 2KT 3749 9823 3751 9775 3749 9744 3737
9720
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 6:25 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 25, 6:25 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Wichita KS 625 PM CDT Wed Sep 25 2019 .SHORT TERM...(This evening through Saturday night) Issued at 339 PM CDT Wed Sep 25 2019 A nearly stalled and rather diffuse surface cold front is draped across southern KS this afternoon. This front may be a focus for surface based convection later this afternoon, however most models suggest much of south central and southeast Kansas will remain capped through late afternoon and early evening. An outflow boundary south of the KS border looks more favorable for afternoon convection with a better axis of instability. Should an isolated storm initiate this afternoon, strong winds and nickel to quarter sized hail will be possible. Tonight a combination of an upper PV wave, a ripple in the 700mb flow, increased moisture transport, along with 310K isentropic lift will induce isolated to scattered elevated storms late evening and overnight. 2,000+ J/kg of 850-300mb MUCAPE and 25-30kts of 1-6km bulk shear would support a few severe storms capable of 1.25 inch hail and gusty winds up to 60 mph. With precipitable water values well above normal, 1.8-2 inches, any storms that do develop will be efficient rain makers. Very heavy rainfall and localized flooding will be possible tonight. Any showers and storms should diminish/move out by mid-morning. Tomorrow should remain fairly quiet as the front retreats northward with highs in the mid 70s. A shortwave will track along the Canadian border tomorrow and push a strengthening sfc low northeast of the Upper Mississippi Valley on Friday. A cold front extending from this low will drag across the Central Plains on Friday. A decent CAPE/shear signal remains in the forecast suggesting severe storms to develop along the front on Friday. The front will continue to meander across the area Saturday which will bring continued chances of showers and storms throughout the day. Expect below normal temperatures across central KS on Saturday with highs near 70 and near normal temps in the upper 70s across south central and southeast KS. .LONG TERM...(Sunday through Wednesday) Issued at 339 PM CDT Wed Sep 25 2019 A warm up can be expected Sunday and Monday with highs in the mid to upper 80s. A southwesterly flow pattern will get locked into place next week as the Central Plains gets sandwiched between a building upper ridge over the Ohio and Tennessee Vally's and an anomalous trough that deepens over the Great Basin. Another front is expected to pass through the Central Plains Tuesday and Wednesday which will bring increased chances of very heavy rainfall and flooding potential mid week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 624 PM CDT Wed Sep 25 2019 VFR conditions are expected for the first 12-18 hours or so, with the main concern being a chance of TSRA returning to portions of southern KS late this evening thru early Thu morning. Latest hi-rez model solutions suggest low to mid level moisture transport will increase across northern OK this evening, with most of the moisture pushing into southern KS late this evening. As this moisture and lift increases late this evening, think scattered TSRA will develop along or just north of the KS/OK border and possibly as far north as highway 54 from KICT to KCNU. So plan on going with a VCTS for this chance for the KICT and KCNU tafs from 04-05z to 12z/Thu. Think this will be the only Tafs affected, so will go with VFR conditions elsewhere overnight into Thu. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 63 77 71 87 / 20 20 10 40 Hutchinson 59 77 70 85 / 10 10 10 30 Newton 58 77 70 85 / 20 10 10 40 ElDorado 59 77 71 85 / 20 20 10 50 Winfield-KWLD 63 78 71 86 / 30 20 10 30 Russell 54 75 65 79 / 10 0 10 10 Great Bend 56 74 66 80 / 10 0 0 10 Salina 57 78 70 83 / 10 10 10 20 McPherson 57 77 69 83 / 10 10 10 30 Coffeyville 64 79 71 86 / 60 30 10 20 Chanute 61 76 71 85 / 30 20 10 40 Iola 60 76 71 86 / 30 20 10 50 Parsons-KPPF 62 78 71 85 / 50 20 10 30 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KMB LONG TERM...KMB AVIATION...Ketcham
Hazardous weather outlook, Sep 25, 4:09 PM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 409 PM CDT Wed Sep 25 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-262115- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 409 PM CDT Wed Sep 25 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Isolated thunderstorms will be possible for southern Kansas during the early evening hours. Some of which could be strong to marginally severe with nickel to quarter size hail and gusts of 50-60 mph. Scattered severe storms will be possible across portions of south central and southeast KS overnight. Storms that develop will be capable of half dollar size hail and wind gusts up to 60 mph with heavy rainfall and localized flooding potential. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A cold front will push southward across Kansas on Friday with numerous thunderstorms expected to develop for locations mainly along and east of the Kansas turnpike. Some of these storms will become severe with large hail, damaging winds, and heavy rainfall all possible. Scattered thunderstorms will affect the region for Saturday through Wednesday. A few strong to severe storms will possible for this period. In addition, a weather pattern of prolonged heavy rainfall could materialize next week. This could create some flooding problems over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Sep 25, 8:38 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Wichita KS
838 PM CDT Wed Sep 25 2019
KSZ082-083-092-260215-
Sumner KS-Sedgwick KS-Kingman KS-
838 PM CDT Wed Sep 25 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Sumner County in south central Kansas...
Southwestern Sedgwick County in south central Kansas...
Southeastern Kingman County in south central Kansas...
* Until 915 PM CDT.
* At 834 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 8 miles
west of Norwich to 5 miles south of Clearwater...and moving
northeast at 15 mph.
* Hazards...hail up to the size of nickels...and wind gusts up to 50
mph will be possible with these storms.
* Locations impacted include...
Haysville, Clearwater, Conway Springs, Norwich, Viola, Murdock,
Rago and Lake Afton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3737 9780 3739 9781 3739 9811 3763 9807
3759 9735 3734 9741
TIME...MOT...LOC 0136Z 214DEG 15KT 3746 9799 3743 9747The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:38 PM CDT | Special Weather Statement | ICT | Sedgwick | 37 min |
| Sep 25, 9:25 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 20 min |
| Sep 25, 9:31 PM CDT | Special Weather Statement | ICT | Labette | 29 min |
| Sep 25, 9:45 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Harper, Kingman, Sumner | 33 min |
| Sep 25, 10:27 PM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley, Harper, Sumner | 12 hr |
| Sep 25, 10:33 PM CDT | Special Weather Statement | ICT | Harper | 27 min |
| Sep 26, 1:45 AM CDT | Special Weather Statement | ICT | Sumner | 30 min |
| Sep 26, 10:32 AM CDT | Areal Flood Warning | ICT | Sumner | 15 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.